Frekhtman & Associates

Facebook

Twitter

Copyright 2003 by Frekhtman & Associates.
All Rights Reserved.
COVID-19 NOTICE: We are open and fully operational.
Our law firm is following CDC safety regulations, We are available by phone, email, text/chat, or video.

NO FEE
PROMISE

(866) 288-9529

24/7 Free & Confidential Consultations

Search
Menu
 

Urgent Warning On Antibiotic Cipro Slaped by FDA

Urgent Warning On Antibiotic Cipro Slaped by FDA

The makers of the antibiotic Cipro on Tuesday asked by The Food and Drug Administration to add a “black box warning” to their all products, seeing the risks of tendon ruptures and tendonitis. The injury could also leave patients incapacitated.

This warning was for Cipro and its generic Ciprofloxacin, along with antibiotics like the flouroquinolone class of drugs, & Levaquin, Avelox, Floxin,Proquin , Factive, XR, Noroxin, and generic Ofloxacin.

According to Health officials patients should immediately stop taking the medicines if they develop any tendon pain, swelling, or inflammation.

Cipro is normally used to treat bacterial infections in strep throat, urinary tract, and in case of skin infections. It is also used to treat anthrax.

Officials say although the side effects are not common but the risk increases in people over 60 and those taking corticosteroids. People with kidney, heart, or lung transplant also have an increased risk.

1 Comment

  • Avatar
    ciprovictimalso
    Reply July 28, 2008 at 10:38 am

    My husband is a former Marine. He kept in shape over the years after being honorable discharged. He was very strong & worked hard. In 1998, he took Cipro. Around a month after taking it he started having horrible muscle & joint pain. His arms & legs started to jerk involuntarily especially when he tried to rest. He was having insomnia, panic attacks, a rash that looked like ant bites around his ankles & other things. The pain in his body was so bad that he took a loaded .38, put it in his mouth & pulled the trigger. He survived that attempt. Severe depression, suicidal thoughts & actions are another problem he had started suffering from after taking Cipro. His first rupture occurred in 1999, around 11 months after taking Cipro. He had 2 more after that. The doctors didn’t know what was causing this. The rupturing finally seemed to have stopped for several years. In 2004, he took CiproXR. This is the second time he had ever taken a Cipro medicine. Around 11 months after taking CiproXR the rupturing began again. He had 3 in 2005. The ruptures that had occurred involved both his legs & arms. The doctors still didn’t know what caused this. My husband was in his early 40’s when he took Cipro in 1998. He became disabled in 2005. There are worse adverse reactions from these medicines than tendinitis & tendon ruptures. He has quite a few of them.

Leave a Comment